Memory problem

I've had problems with my

Memory for a good while now but it's not been a huge problem. Usually it's forgetting conversations and what to buy at the shop, that sort of thing. Christmas Day the wife and I got into an argument over what had happened the day before, I remember the events she's describing as happening a few days before , she swears it was Christmas Eve. To confirm her story I've checked my bank statements etc and they coroburate her version of events. I've never had this happen before and it's got me worried, a few days before it happened I was getting sharp pains in my head for a couple of days. At first they where just behind my right ear then in my right forehead the following day.

Not had anymore problems since or before in this manner. I'm on Aspirin, Amlodopine, Lisinoprol, Atenolol and predniselone. I was diagnosed about 8-10 years ago but the memory problems only started about 2-3 years ago.

8 Replies

  • Have they ever told you of white matter in your brain ??I have the same "brain cramps " but some of my meds will cause this very thing .some times they are worse than others . long and short term .

  • No, I've not seen a specialist in maybe 4-5 years. My last one retired and her replacement was useless so I gave up going. My local gp now helps .

    Is there any more info on brain cramps? And what meds cause it?

  • If i were you I would look for an APS-Specialist again. You take Aspirin. I do not know if that is the right drug to give you enough anticoagulation. We need to be well and enough and stable anticoagulated with our thick blood.

    I was on Aspirin earlier and had stabbing headache for some halfminute or a little more. I had also so bad memory that I did not know if my parents were dead. (lasted for 1 hour) or if my Children had a job and what sort of job they had (for half an hour). Perhaps it was a mini-stroke I had. When I started warfarin soon 4 years ago and was over 3.0 in INR, I felt a lot better. I have not had those horrible lost memories anymore. I have not very good memory but it is acceptable after I am well anticoagulated.

    Best wishes from Kerstin in Stockholm

  • Hi you need your GP to re refer you to your nearest Hughes Syndrome/APS specialist, as you may need more in the way of anticoagulation. Here is the list: It is clear that you need an urgent review. Take somebody with you to push for this, and if they will not, then please consider getting all your blood tests done again by the GP including a Thyroid panel, also vit d, b and iron levels and then self refer taking your results to London Bridge which would be a private appointment. MaryF

  • My EXALGO and OXY"S are mostly the culprit but the TIZANIDINE and Baclofen and GABAPENTIN may also be affecting this -- i have 13 lesions { white matter } from this disorder-- they recently wanted to increase the strength of them all but because of my Fatty liver decided to go to a cream .of which isn't strong enough . But anyways these are the meds that can cause the memory problems with me.

  • I'm sure you've already done this, but sure your blood pressure Is still high enough that you need the Lisinoprol. I was on it for most of last summer and my symptoms worsened quite a bit. After rechecking my blood pressure--which was 90/60--I went back off the Lisinoprol and went back to my usual symptoms (I was diagnosed 13 years ago). Good luck!

  • Regardless of wether the stabbing pains were related to the recent memory loss or not, any increase or new symptoms should always be checked out. As you have not had a checkup with an APS Specialist for 5 years its obvious that you need to have this done incase a review of medication is needed. Please ask your GP to do this as I think a CT scan is also needed and normally only a specialist will order that.

    If you are worried about going back to the same person that you saw before then pick someone from the list on the Hughes Syndrome website list of recommended specialists and at the top of the list on the right under "Topics". Nothing should be ignored with this condition however trivial because you need to get it under control before it starts controlling you.

    Good Luck and please let us know how you get on. x

  • I should have also added that you also need to click on the first post under "Pinned Posts" after the above.

You may also like...